grey_purple_bliss Posted May 13, 2006 Share Posted May 13, 2006 I'm not sure if this is the right place to post this... so I've been taking Paxil for anxiety for a couple of months. At some point, it started really screwing with my sleep. I would wake up in the middle of the night and not be able to fall back asleep for hours, or just wake up every hour on the hour without any discernable cause. I was also having really vivid nightmares and often waking up in a cold sweat. After telling this to my Pdoc, she had me lower the dose (from 20 mg to 15 mg) for a week to see if the sleep side effect would straighten out. Almost immediately, I could sleep again, but the Paxil stopped doing anything for the anxiety. Upon raising it back up to 20 mg, I had the opposite problem: I was sleeping for 12 or 13 hours a day and was still exhausted. It was like I couldn't get enough sleep. I would so much as think about doing something and curl up in bed instead. After telling this to said Pdoc, she prescribed Celexa, and gave me a schedule to taper off the Paxil. So I've been tapering off it for about a week and a half now, and I've rediscovered some sleep bizarreness I used to have before I was taking any medication at all, and had totally forgotten about. I can stay up until 5:00 or 6:00 in the morning without being tired, and when I finally do go to sleep, it can take up to an hour to fall asleep. Then, if I set my alarm, I can wake up in three, four, five hours and be instantly awake, really hyper and chipper and productive. But in the long run, this isn't a good idea, because I will crash later, usually in the way that I'll suddenly get really pissed off or depressed over nothing and end up sleeping to quiet my brain. I guess what I'm wondering is if anyone knows what I'm talking about, or if this is just me. Also, does this sound like a sleep issue or something else? Thanks for reading, and sorry for rambling! Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.